100 lb. Club - TOM question




View Full Version : TOM question


Switzie6
01-31-2008, 12:16 PM
I have always been pretty regular as far as TOM, even before I was on the pill. I've been on the pill about 6 years and always had a normal period. Two months ago my TOM started a week early and lasted two weeks, last month it was back to normal. This month it is starting about 5 days early. Anyone else had problem with irregular periods as they lost weight? I'm hoping it's just because of the weight loss and not another problem.


nelie
01-31-2008, 12:30 PM
Yes, losing weight can cause some weird things to happen. Fat cells store estrogen. When you lose weight, the estrogen is released from the fat cells and enters your body doing all sorts of weird stuff.

So it could be the weight loss but as always, I'd say check with your doctor if it continues.

Cassie501107
01-31-2008, 04:19 PM
I used to have irregular periods when I was heavier, but since I've lost weight, my cycles are now 29 days...every single month. But I have PCOS, so yanno...I'm not your average woman, lol.


Interested what the previous poster said about fat cells storing estrogen, I never knew that.:dizzy:


Trazey34
01-31-2008, 05:28 PM
it doesn't say how old you are...could it be The Pause showing up???

I'm countin' the days!

Switzie6
01-31-2008, 05:57 PM
it doesn't say how old you are...could it be The Pause showing up???

I sure hope not...I'm only 28 :)

I had never heard about the estrogen in fat cells before either. My yearly check-up isn't until May but I guess if I keep having problems I'll have to get in sooner.

Nori71
01-31-2008, 06:28 PM
Interesting. I have had the Mirena IUD for a couple years now and for me that translates into SUPER light periods each month. But this past month I had a hard time with heavy spotting/breakthrough. I didn't even think about it having anything to do with weightloss. Not like I've lost a lot though.